MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOOK OR SCREW HOLDER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOOK OR SCREW HOLDER; MISC ORTHO SURGICAL INSTR
Model Number 388.61
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the surgeon mentioned the last time the universal spinal system (uss) were used, the following instruments were not functioning.Upon inspection it is clear that the two (2) handle for hook/screw holder don't hold the sticks, eight (8) sticks/hook are bent, and two (2) persuaders/rod introduction pliers aren't reducing properly, one (1) bend template for rod was illegible, and two (2) socket wrench with straight handle were cracked.There was no patient involvement.This complaint involves total 15 devices.(b)(4).This report is for one (1) hook or screw holder.This is report 4 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The hook or screw holder (p/n 388.61) was received with the following components: outer sleeve (p/n 388.61.02 lot a4fa231) stem (p/n 388.61.01 lot a4fb598) the tabs on the outer sleeve are bent/warped and worn, showing potential end of life indicator of bent/warped feature for the connector/engagement tabs from normal wear.No issues were identified with the stem.After a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot component part number: 388.61.01, component lot number: a4fb598, supplier lot number: n/a, manufacture date or release to warehouse date: 2/21/1996, expiration date: n/a, supplier/manufacture site: interplanetary instr.Inc / brandywine.No ncrs were generated during component production of lot number a4fb598.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Component part number: 388.61.02, component lot number: a4fa231, supplier lot number: 2377, manufacture date or release to warehouse date: 1/22/1996, expiration date: n/a, supplier/manufacture site: envision manufacturing inc / brandywine.No ncrs were generated during component production of lot number a4fa231.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOOK OR SCREW HOLDER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8716564
Report Number2939274-2019-58774
Device Sequence Number11317889
Product Code LXH
UDI-Device Identifier10705034773612
UDI-Public(01)10705034773612
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.61
Device Catalogue Number388.61
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer07/24/2019
08/13/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date08/02/2019
08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1